Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 84, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Feb 9, 2011, 3:45 AM CST. It took effect at Feb 9, 2011, 6:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 3:45 AM CST (09:45 UTC)
- In effect from
- Feb 9, 2011, 6:00 PM CST
- Expired
- Feb 10, 2011, 3:15 PM CST
- In force
- 21 hr
- Issued by
- NWS Houston/Galveston, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 11:56 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 8, 11:56 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1156 PM CST TUE FEB 8 2011
.AVIATION...
COLD AIR BEHIND THIS NEXT FRONT COMING IN MUCH COLDER THAN EARLIER
MODEL RUNS HAD SUGGESTED. ALONG THOSE SAME LINES...THE AMOUNT/TYPE
OF PCPN AND TIMING OF SAID PCPN ALSO SEEMS TO HAVE BEEN UNDERESTI-
MATED AS WELL BASED ON CURRENT TRENDS/OBS. SO WILL GO AHEAD AND GO
WITH SLIGHTLY FASTER ONSET OF PCPN TIMES WITH THIS 6Z TAF SET. HAD
CONSIDERED THE IDEA OF INCLUDING FZRA/SN/PL FOR CXO/IAH DURING THE
LATE MORNING/EARLY AFTN TIMEFRAME. HOWEVER...DID DECIDE TO WAIT AS
THERE IS STILL A LOT OF UNCERTAINTY. 41
&&
.PREV DISCUSSION... /ISSUED 952 PM CST TUE FEB 8 2011/
FRONT CURRENTLY MAKING ITS WAY THRU THE TX PANHANDLE & N TX.
TEMPS BEHIND THE FRONT WERE QUITE A BIT COLDER THAN 18Z MODEL
GUIDANCE. 00Z NAM12 CAME IN CLOSER TO REALITY BUT STILL WAS A FEW
DEGREES TOO WARM. MADE SLIGHT CHANGES TO TEMPS AFTER FROPA
TOMORROW WITH A BLEND OF NAM12 RAW DATA...00Z MET...AND CURRENT
FCST. FRONT SHOULD BE OFF THE GLS COAST AROUND 18Z (BEFORE THAT
MATAGORDA BAY AREA). PRECIP LOOKS TO BE MAINLY AHEAD OF THE FRONT
AND MAYBE AN HOUR OR TWO BEHIND IT ACROSS ERN AREAS. WITH THE
UPDATED TEMPS...WILL NEED TO EXPAND THE ADVISORY AREA TO INCLUDE
POLK, SAN JAC, AND MONTGOMERY COUNTIES - BUT NOTE THIS IS MAINLY
FOR THE NW PORTIONS OF EACH OF THOSE COUNTIES. PRECIP SHOULD COME
TO AN END ACROSS VAST MAJORITY OF THE AREA (EXCEPT EXTREME E) BY 3
PM. HAVE A GUT FEELING THE MAIN ISSUE WITH THIS EVENT WILL BE
FREEZING OF THE RAIN THAT HAS ALREADY FALLEN PRIOR TO THE SUB
FREEZING SFC TEMPS ARRIVING MAINLY ON BRIDGES/OVERPASSES/ETC. WILL
AWAIT THE REST OF THE 00Z MODELS AND LET THE MIDNIGHT CREW ISSUE
ANY OTHER UPDATES. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 41 41 22 41 24 / 50 70 10 0 0
HOUSTON (IAH) 44 46 26 45 25 / 40 80 10 0 0
GALVESTON (GLS) 51 54 30 43 34 / 30 80 20 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY FROM 10 AM TO 5 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
GRIMES...HOUSTON...MADISON...MONTGOMERY...POLK...SAN
JACINTO...TRINITY...WALKER...WALLER...WASHINGTON.
HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...
BURLESON...COLORADO...GRIMES...HOUSTON...MADISON...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON.
WIND ADVISORY FROM 2 PM TO 9 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
MATAGORDA.
GM...SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST WEDNESDAY NIGHT FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, Feb 8, 3:47 PM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 347 PM CST TUE FEB 8 2011 TXZ163-164-176-177-195>198-210>212-091200- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-TRINITY- WALKER-WALLER-WASHINGTON- 347 PM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO AND THREE...WEDNESDAY AND THURSDAY A WINTER WEATHER ADVISORY FOR LIGHT FREEZING RAIN AND SLEET...IS IN EFFECT FROM 10 AM TO 5 PM CST WEDNESDAY. A STRONG COLD FRONT IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE AND AMPLE MOISTURE WILL RESULT IN A CHANCE OF LIGHT FREEZING RAIN OVER THE REGION. THE NORTHEAST HALF OF THE ADVISORY REGION MAY ALSO EXPERIENCE BRIEF PERIODS OF SLEET. THE THREAT WILL PROGRESS FROM WEST TO EAST DURING THE AFTERNOON HOURS. THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL DRY OFF QUICKLY EARLY WEDNESDAY EVENING ENDING THE WINTER WEATHER THREAT. A HARD FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. AN ARCTIC COLD FRONT WILL USHER VERY COLD AIR TO THE REGION DROPPING TEMPERATURES OVERNIGHT TO SEVERAL HOURS BELOW FREEZING. .DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ178-179-199-091200- MONTGOMERY-POLK-SAN JACINTO- 347 PM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO AND THREE...WEDNESDAY AND THURSDAY AN ARCTIC COLD FRONT WILL SWEEP ACROSS SOUTHEAST TEXAS ON WEDNESDAY...BRINGING WIDESPREAD RAINFALL AHEAD OF THE FRONT AND MUCH COLDER TEMPERATURES IN ITS WAKE. TEMPERATURES WILL REACH INTO THE 50S DURING THE MORNING...AND THEN FALL INTO THE 30S OVER THE INLAND AREAS AND INTO THE LOWER 40S AT THE COAST DURING THE AFTERNOON. MOST INLAND COUNTIES WILL THEN EXPERIENCE FREEZING TEMPERATURES AROUND SUNSET. OVERNIGHT LOWS WILL LIKELY BE IN THE MID 20S. A HARD FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. AN ARCTIC COLD FRONT WILL USHER VERY COLD AIR TO THE REGION DROPPING TEMPERATURES OVERNIGHT TO SEVERAL HOURS BELOW FREEZING. .DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-TXZ200-213-214-226-227-235>238-091200- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GALVESTON BAY-HARRIS- JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY-WHARTON- 347 PM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO AND THREE...WEDNESDAY AND THURSDAY AN ARCTIC COLD FRONT WILL SWEEP ACROSS SOUTHEAST TEXAS ON WEDNESDAY...BRINGING WIDESPREAD RAINFALL AHEAD OF THE FRONT AND MUCH COLDER TEMPERATURES IN ITS WAKE. TEMPERATURES WILL REACH INTO THE 50S DURING THE MORNING...AND THEN FALL INTO THE 30S OVER THE INLAND AREAS AND INTO THE LOWER 40S AT THE COAST DURING THE AFTERNOON. MOST INLAND COUNTIES WILL THEN EXPERIENCE FREEZING TEMPERATURES BY OR SHORTLY AFTER SUNSET. OVERNIGHT LOWS WILL LIKELY RANGE FROM THE MID AND UPPER 20S INLAND TO AROUND 30 AT THE COAST. .DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 10:16 PM CST | Wind Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 9 more | 26 hr |
| Feb 9, 3:45 AM CST | Gale Warning | HGX | 14 hr | |
| Feb 9, 4:39 AM CST | Hard Freeze Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 30 hr |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.